MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326110
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is 1 of the 2 reports.
 
Event or Problem Description
It was reported that during an a-com cerebral aneurysm coil embolization procedure, physician inserted the catheter into the aneurysm using the jailed balloon technique and embolization was performed after placing a stent.He tried to change the position of the catheter using the subject guidewire and tried to re-insert the catheter into the aneurysm using trans cell technique.When the subject guidewire was removed it was seen that the coating was peeled off.It wasn't confirmed if the peeling was of the catheter or the subject guidewire.There might be some coating fragments left inside the patients anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No additional information available.
 
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly, and performance specifications.During a visual inspection, the syringe contains a solution and on inspection, ptfe flakes were able to be found.The functional test cannot be performed due to no device or accessory were returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use, there was no resistance when the guidewire was taken out of the dispenser hoop, the guidewire was shaped 60 degrees, the continuous flush was set up and maintained throughout the clinical procedure, the flush was given inside the microcatheter at the time when the guidewire was inserted, the introducer sheath was used when inserting the guidewire, no friction or resistance was felt at the hub, the guidewire advanced/retracted without any excessive force and the patient¿s anatomy was normal tortuous.Only the syringe with coating-like material will be returned.The color of the coating material peeled off was dark bluish color.It is possible peeled material may be present in the patient¿s anatomy.It is unknown at present if the patient was affected as a result of the event."no health hazards have been identified at this time, but if the collected material is a microcatheter or guidewire coating, it may cause embolism".The patient¿s current condition is unknown.Product analysis found slivers of ptfe returned inside a syringe.The type of peeling noted is consistent with damage caused by backloading the guidewire into the introducer sheath.However, since the introducer sheath was not returned for analysis this could not be definitively assessed.While it is possible peeled material may be present in the patient¿s anatomy, this has not been confirmed and remains currently unknown.Therefore, a cause of undeterminable has been assigned to the as reportable ''guidewire ptfe coating peeling'' and ¿'un-retrieved device fragments'¿ and as analyzed "guidewire ptfe coating peeling".
 
Event or Problem Description
It was reported that during an a-com cerebral aneurysm coil embolization procedure, physician inserted the catheter into the aneurysm using the jailed balloon technique and embolization was performed after placing a stent.He tried to change the position of the catheter using the subject guidewire and tried to re-insert the catheter into the aneurysm using trans cell technique.When the subject guidewire was removed it was seen that the coating was peeled off.It wasn¿t confirmed if the peeling was of the catheter or the subject guidewire.There might be some coating fragments left inside the patients anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.No additional information available.

Brand Name
SYNCHRO2-14 SOFT PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12531199
Report Number3012931345-2021-00157
Device Sequence Number13738159
Product Code DQX
UDI-Device Identifier04546540688736
UDI-Public04546540688736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberM00326110
Device Catalogue NumberM00326110
Device Lot Number0000059190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER); SL-10 MICROCATHETER (STRYKER); UNKNOWN BALLOON; UNKNOWN COILS; NEUROFORM ATLAS STENT (STRYKER); SL-10 MICROCATHETER (STRYKER); UNKNOWN BALLOON; UNKNOWN COILS
Outcome Attributed to Adverse Event Other;
Patient Age33 YR
Patient SexFemale